Diffusion in a two-dimensional periodic potential

Bagchi, Biman ; Zwanzig, Robert ; Marchetti, M. Cristina (1985) Diffusion in a two-dimensional periodic potential Physical Review A, 31 (2). pp. 892-896. ISSN 1050-2947

Full text not available from this repository.

Official URL: http://pra.aps.org/abstract/PRA/v31/i2/p892_1

Related URL: http://dx.doi.org/10.1103/PhysRevA.31.892


We report a numerical study of the self-diffusion of a single-point particle in a two-dimensional periodic potential of triangular symmetry. The self-diffusion coefficient is obtained via computer simulations for several values of the particle energy. We find that the self-diffusion process is complicated due to the existence of correlated motions involving two or more cells. A random-walk model which takes into account the effects of correlated motions involving only the nearest-neighbor cells is constructed, and compared.

Item Type:Article
Source:Copyright of this article belongs to American Physical Society.
ID Code:4557
Deposited On:18 Oct 2010 07:32
Last Modified:18 Oct 2010 07:32

Repository Staff Only: item control page